Discrete Mathematics & Theoretical Computer Science, Vol 3, No 4 (1999)

Font Size:  Small  Medium  Large

Permutations Containing and Avoiding 123 and 132 Patterns

Aaron Robertson


We prove that the number of permutations which avoid 132-patterns and have exactly one 123-pattern, equals (n-2)2n-3, for n≥3. We then give a bijection onto the set of permutations which avoid 123-patterns and have exactly one 132-pattern. Finally, we show that the number of permutations which contain exactly one 123-pattern and exactly one 132-pattern is (n-3)(n-4)2n-5, for n≥5.

Full Text: GZIP Compressed PostScript PostScript PDF original HTML abstract page